Safety Alerts & Recalls
What does this mean?
The issue of PML with Tysabri use has been known for some time and for most patients the benefits of the medicine continue to outweigh the risks. However, you should regularly review with your doctor the risk versus benefit of continuing treatment, especially if you have received Tysabri for more than 2 year
You should continue to monitor for symptoms of PML - please contact your doctor immediately if you notice any changes such as difficulty with walking or other movements, weakness in the hands or legs, difficulty thinking or concentrating, or problems with vision and speaking - which could be early signs of the condition. Rarely, headaches and seizures occur. Symptoms of PML may be similar to multiple sclerosis (MS).
If you have any other questions about Tysabri, please speak to your doctor.
Risk of Progressive Multifocal Leukoencephalopathy (PML) Increases with the Number of Tysabri (Natalizumab) Infusions Received
The FDA notified healthcare professionals and patients that the risk of developing progressive multifocal leukoencephalopathy (PML) increases with the number of Tysabri infusions received. PML is a rare but serious brain infection associated with the use of Tysabri (natalizumab) and other medicines that control the immune system response. This new safety information, based on reports of 31 confirmed cases of PML received by the FDA as of January 21, 2010, will now be included in the Tysabri drug label and patient Medication Guide. Information about the occurrence of Immune Reconstitution Inflammatory Syndrome (IRIS) in patients who have developed PML and then stopped Tysabri has also been added to the drug label. IRIS is a rare condition that can occur after stopping immunosuppressant medications. During immune system recovery, patients can experience a severe inflammatory response to an infection and their symptoms can get worse, sometimes after a period of improvement.
For more information, please visit: more information here and